A.V. Arhangel'skii
Two types of remainders of topological groups

Comment.Math.Univ.Carolin. 49,1 (2008) 119-126.

Abstract:We prove a Dichotomy Theorem: for each Hausdorff compactification $bG$ of an arbitrary topological group $G$, the remainder $bG\setminus G$ is either pseudocompact or Lindel\"of. It follows that if a remainder of a topological group is paracompact or Dieudonne complete, then the remainder is Lindel\"of, and the group is a paracompact $p$-space. This answers a question in A.V. Arhangel'skii, {Some connections between properties of topological groups and of their remainders}, Moscow Univ. Math. Bull. 54:3 (1999), 1--6. It is shown that every Tychonoff space can be embedded as a closed subspace in a pseudocompact remainder of some topological group. We also establish some other results and present some examples and questions.

Keywords: remainder, compactification, topological group, $p$-space, Lindel\"of $p$-space, metrizability, countable type, Lindel\"of space, pseudocompact space, $\pi $-base, compactification
AMS Subject Classification: Primary 54A25; Secondary 54B05